MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the coronary artery.A 4.50 x 32mm synergy xd drug-eluting stent was advanced for treatment.However, during the insertion, the shaft of the delivery system broke.The device was removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy xd mr us 4.50 x 32 mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube found a break located at 20.2 cm distal from the distal end of the strain relief.Multiple hypotube kinks were noted along the length of the hypotube shaft.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12081715
Report Number2134265-2021-08220
Device Sequence Number16981443
Product Code NIQ
UDI-Device Identifier08714729981237
UDI-Public08714729981237
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2023
Device Model NumberH7493941832450
Device Lot Number0026710824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1